Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 118, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Nov 27, 2003, 7:25 AM CST for Jones County, Mississippi. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2003, 7:25 AM CST (13:25 UTC)
- Expired
- Nov 27, 2003, 9:00 AM CST
- In force
- 95 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Jones County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 271326 FFWJAN MSC067-271500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 725 AM CST THU NOV 27 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... JONES COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 900 AM CST * SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS JONES COUNTY. RADAR ESTIMATED TOTALS FOR THE LAST SEVERAL HOURS WERE FROM 2 TO 3 INCHES. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS POSSIBLE. STREET FLOODING HAS BEEN REPORTED IN LAUREL AND ELLISVILLE. ANY ADDITIONAL RAINFALL WILL LEAD TO MINOR FLOODING... MOTORISTS ARE URGED TO AVOID ALL AREAS WHERE WATER COVERS THE ROAD. 1 TO 2 INCHES OF WATER CAN SWEEP CARS AWAY...DO NOT DRIVE INTO WATER OF UNKNOWN DEPTHS. LAT...LON 3148 8937 3146 8896 3180 8895 3179 8937 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Nov 27, 4:00 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 27, 4:00 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 AM CST THU NOV 27 2003 .DISCUSSION...AN ACTIVE DAY ON TAP WEATHERWISE...SATELLITE IMAGERY SHOWS A SHORTWAVE MOVING OVER SOUTHERN ARKANSAS AND NORTHERN LOUISIANA THAT IS CURRENTLY ENHANCING THUNDERSTORM DEVELOPMENT ALONG A WARM FRONT THAT STRETCHED NEAR A MONROE LOUISIANA TO HATTIESBURG MISSISSIPPI LINE EARLY THIS MORNING. THIS SHORTWAVE WILL LIFT OUT RAPIDLY TO THE NORTHEAST THIS MORNING WHILE THE AREA OF THUNDERSTORMS SPREADS EAST ACROSS MISSISSIPPI. THE POTENTIAL WILL EXIST TODAY FOR DAMAGING WINDS...HEAVY RAINFALL...AND ISOLATED TORNADOES OVER MUCH OF THE AREA. REFER TO THE HAZARDOUS WEATHER OUTLOOK FOR ADDITIONAL DETAILS. MOST OF THE ACTIVITY WILL OCCUR SOUTH OF INTERSTATE 20 THIS MORNING BUT ADDITIONAL THUNDERSTORM DEVELOPMENT WILL OCCUR LATER TODAY AS A CENTER OF LOW PRESSURE MOVES ACROSS THE AREA DRAGGING A COLD FRONT THROUGH AS WELL. MODELS DISAGREE ON THE TIMING OF THIS SYSTEM BUT HAVE LEANED TOWARD THE SLOWER GFS. THE CENTER OF LOW PRESSURE IS EXPECTED TO BE OVER CENTRAL MISSISSIPPI THIS EVENING AND MOVE RAPIDLY TO THE NORTHEAST DRAGGING A COLD FRONT INTO SOUTHEAST MISSISSIPPI BY MIDNIGHT. MUCH COOLER AIR ON BREEZY NORTHWEST WINDS ARE EXPECTED FRIDAY WITH MORNING LOWS BELOW FREEZING AGAIN ON SATURDAY MORNING. DRY WEATHER AND SLIGHTLY BELOW NORMAL TEMPERATURES ARE EXPECTED FOR NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68/45/52/28/52 ++ ++ 00 00 00 MERIDIAN 67/46/51/26/52 ++ ++ 00 00 00 .JAN WATCHES/WARNING/ADVISORIES... MS...TORNADO WATCH 976 FOR SOUTHERN MISSISSIPPI UNTIL 8AM CST. LA...NONE. AR...NONE. && 22
Hazardous weather outlook, Nov 27, 6:55 AM CST, 30 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281255- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0655 AM CST THU NOV 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... THUNDERSTORMS WILL CONTINUE ACROSS EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI THROUGH THIS AFTERNOON. SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THE ENTIRE AREA...HOWEVER ACTIVITY WILL BE MORE LIKELY ALONG AND SOUTH OF HIGHWAY 84 THIS MORNING. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR THE ENTIRE AREA BY LATE AFTERNOON. DAMAGING WINDS...HEAVY RAIN...DANGEROUS LIGHTNING AND A FEW TORNADOES WILL BE POSSIBLE. A WARM FRONT STRETCHED OVER PORTIONS OF SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA...COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA...WILL LEAD TO STRONG THUNDERSTORMS THROUGH THE MORNING. AN UPPER LEVEL LOW MOVING THROUGH OKLAHOMA WILL SWEEP ACROSS THE REGION THIS AFTERNOON AND EVENING... SHIFTING THE THE DEVELOPMENT OF STRONG THUNDERSTORMS TO SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI. AGAIN DAMAGING WIND GUSTS TO 60 MPH...VERY HEAVY RAINFALL...FREQUENT DANGEROUS LIGHTNING AND A FEW TORNADOES WILL BE POSSIBLE FOR THE ENTIRE AREA BY THIS AFTERNOON. ...FLOODING... WARM AND MOIST AIR WILL CONTINUE TO FLOW INTO REGION...SO HEAVY RAIN AND PONDING CAN BE EXPECTED WITH ANY STORMS THAT DEVELOP. RAINFALL AMOUNTS FROM 2-4 INCHES HAS ALREADY FALLEN OVER THE AREA...WITH AN ADDITIONAL 1-3 INCHES EXPECTED THROUGH TONIGHT. SOME MINOR FLOODING OF ROADWAYS...CULVERTS AND OTHER LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Nov 27, 6:35 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
635 AM CST THU NOV 27 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 AM COUNTYWIDE MS WIND DAMAGE
11/27/03 COVINGTON NUMEROUS TREES DOWN.
REPORTED BY COVINGTON
COUNTY SHERIFFS OFFICE.Local storm report, Nov 27, 6:36 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
636 AM CST THU NOV 27 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 AM COUNTYWIDE MS WIND DAMAGE
11/27/03 COVINGTON NUMEROUS TREES DOWN.
REPORTED BY COVINGTON
COUNTY SHERIFFS OFFICE.Local storm report, Nov 27, 6:36 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME...
NATIONAL WEATHER SERVICE JACKSON MS
636 AM CST THU NOV 27 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 AM COUNTYWIDE MS WIND DAMAGE
11/27/03 COVINGTON NUMEROUS TREES DOWN.
REPORTED BY COVINGTON
COUNTY SHERIFFS OFFICE.Local storm report, Nov 27, 6:54 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
654 AM CST THU NOV 27 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 AM SOUTHERN JEFFERSON DAVIS COUNTYMS WIND DAMAGE
11/27/03 JEFFERSON DAVIS BUSINESS/BUILDING
DAMAGED. BARN
DAMAGED/DESTROYED.
NUMEROUS TREES DOWN.
REPORTED BY JEFFERSON
DAVIS COUNTY EMA.Local storm report, Nov 27, 6:54 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT...
NATIONAL WEATHER SERVICE JACKSON MS
654 AM CST THU NOV 27 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 AM SOUTHERN JEFFERSON DAVIS COUNTYMS WIND DAMAGE
11/27/03 JEFFERSON DAVIS BUSINESS/BUILDING
DAMAGED. BARN
DAMAGED/DESTROYED.
NUMEROUS TREES DOWN.
REPORTED BY JEFFERSON
DAVIS COUNTY EMA.Local storm report, Nov 27, 7:07 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
707 AM CST THU NOV 27 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 AM 9W LAUREL MS WIND DAMAGE
11/27/03 JONES NUMEROUS TREES AND
POWERLINES DOWN ON HWY
588. REPORTED BY HAM
RADIO OPERATOR.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 10:33 PM CST | Severe Thunderstorm Warning | JAN | Washington | 32 min |
| Nov 27, 2:04 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 61 min |
| Nov 27, 2:39 AM CST | Flash Flood Warning | JAN | Adams | 61 min |
| Nov 27, 3:35 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 45 min |
| Nov 27, 3:50 AM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Nov 27, 4:07 AM CST | Tornado Warning | JAN | Marion | 48 min |
| Nov 27, 4:19 AM CST | Tornado Warning | JAN | Covington | 46 min |
| Nov 27, 4:32 AM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence | 43 min |
| Nov 27, 4:42 AM CST | Tornado Warning | JAN | Jones | 43 min |
| Nov 27, 4:57 AM CST | Tornado Warning | JAN | Jasper | 58 min |
| Nov 27, 5:14 AM CST | Tornado Warning | JAN | Jefferson Davis | 46 min |
| Nov 27, 5:22 AM CST | Tornado Warning | JAN | Jones | 18 min |
| Nov 27, 5:27 AM CST | Tornado Warning | JAN | Covington | 43 min |
| Nov 27, 5:32 AM CST | Tornado Warning | JAN | Lawrence | 43 min |
| Nov 27, 5:43 AM CST | Tornado Warning | JAN | Jones | 47 min |
| Nov 27, 4:34 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 46 min |
| Nov 27, 5:35 PM CST | Severe Thunderstorm Warning | JAN | Attala, Madison | 45 min |
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.